MAUDE Adverse Event Report: ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER

ABBOTT VASCULAR TREK RX; CORONARY DILATATION CATHETER
Model Number 1012280-15
Medical Device Problem Codes Deflation Problem (1149); Off-Label Use (1494); Difficult to Remove (1528); Material Separation (1562); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/11/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.(b)(4).
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the pulmonary artery.After two inflations at 6 atmospheres, the balloon only partially deflated.During retrieval, resistance was met with the anatomy.Force was applied and the device separated at the proximal end of the balloon.The distal portion was retrieved with biopsy forceps.There was a 40-minute delay in the procedure.There was no adverse patient sequela reported.No additional information was provided.
 
Additional Manufacturer Narrative
Visual inspection was performed on the returned device.The reported separation was confirmed.The reported deflation issue could not be replicated in a testing environment due to the condition of the returned device.The reported difficulty removing the device could not be replicated in a testing environment as it was based on operational circumstances.It should be noted that the coronary dilatation catheters (cdc), trek rx and mini trek rx, global, instruction for use (ifu), states: if resistance is felt, determine the cause before proceeding.The ifu also states: the trek rx coronary dilatation catheters are indicated for: balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction, balloon dilatation of a stent after implantation.It is unknown if the reported ifu violation caused or contributed to the reported complaint.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents and/or complaints from this lot.The investigation was unable to determine a conclusive cause for the reported deflation issue.The reported separation appears to be related to operational context/ user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
Additional information received: the separation occurred on the shaft not the balloon.No additional information was provided.

Brand Name
TREK RX
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9786424
Report Number2024168-2020-01986
Device Sequence Number19424742
Product Code LOX
UDI-Device Identifier08717648138782
UDI-Public08717648138782
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number1012280-15
Device Catalogue Number1012280-15
Device Lot Number91018G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date04/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;